Alert archive / Tennessee / Freeze Warnings in 2013
Freeze Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Oct 24, 2013, 2:30 AM CDT for 39 counties in Tennessee. It took effect at Oct 25, 2013, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2013, 2:30 AM CDT (07:30 UTC)
- In effect from
- Oct 25, 2013, 12:00 AM CDT
- Expired
- Oct 25, 2013, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WWUS74 KOHX 240730 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT THU OCT 24 2013 ...HARD FREEZE EXPECTED ACROSS MIDDLE TENNESSEE TONIGHT... .A STRONG COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD ACROSS MIDDLE TENNESSEE TONIGHT. LOW TEMPERATURES ACROSS THE CUMBERLAND PLATEAU REGION AND LOW LYING LOCATIONS ELSEWHERE WILL DROP INTO THE MID 20S. WIDESPREAD FROST CAN ALSO BE EXPECTED. TNZ005>011-022>034-056>066-075-077>080-093>095-242100- /O.UPG.KOHX.FZ.A.0001.131025T0600Z-131025T1400Z/ /O.NEW.KOHX.FZ.W.0002.131025T0600Z-131025T1400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 230 AM CDT THU OCT 24 2013 ...A HARD FREEZE WARNING IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...LOWS IN THE MID 20S FRIDAY MORNING ACROSS THE CUMBERLAND PLATEAU REGION AND OTHER LOW LYING LOCATIONS. * IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 31
3 follow-up statements
511 WWUS74 KOHX 242048 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 348 PM CDT THU OCT 24 2013 ...HARD FREEZE EXPECTED ACROSS THE CUMBERLAND PLATEAU TONIGHT... .A STRONG COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD ACROSS MIDDLE TENNESSEE TONIGHT. LOW TEMPERATURES ACROSS THE CUMBERLAND PLATEAU REGION AND LOW LYING LOCATIONS ELSEWHERE WILL DROP INTO THE MID 20S. WIDESPREAD FROST CAN ALSO BE EXPECTED. TNZ010-011-031>034-065-066-250900- /O.CAN.KOHX.FZ.W.0002.131025T0600Z-131025T1400Z/ /O.NEW.KOHX.HZ.W.0001.131025T0600Z-131025T1400Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE 348 PM CDT THU OCT 24 2013 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. * GEOGRAPHIC AREA...THE CUMBERLAND PLATEAU OF MIDDLE TN * TEMPERATURES...LOWS IN THE MID 20S FRIDAY MORNING ACROSS THE CUMBERLAND PLATEAU REGION AND OTHER LOW LYING LOCATIONS. * IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TNZ005>009-022>030-056>064-075-077>080-093>095-250900- /O.CON.KOHX.FZ.W.0002.131025T0600Z-131025T1400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON... ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE... ALTAMONT...SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 348 PM CDT THU OCT 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * GEOGRAPHIC AREA...ALL OF MIDDLE TN TO THE WEST AND SOUTH OF THE CUMBERLAND PLATEAU. * TEMPERATURES...LOWS IN THE MID 20S FRIDAY MORNING ACROSS THE CUMBERLAND PLATEAU REGION AND OTHER LOW LYING LOCATIONS. * IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 21
304 WWUS74 KOHX 250036 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 736 PM CDT THU OCT 24 2013 ...FIRST WIDESPREAD FREEZE ACROSS MIDDLE TENNESSEE TONIGHT... .A STRONG COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD ACROSS MIDDLE TENNESSEE TONIGHT. LOW TEMPERATURES ACROSS THE CUMBERLAND PLATEAU REGION WILL FALL INTO THE MID 20S...WITH LOWS IN THE UPPER 20S TO AROUND 30 DEGREES ACROSS THE REST OF MIDDLE TENNESSEE. WIDESPREAD FROST IS ALSO EXPECTED. TNZ063-064-077>080-251400- /O.CAN.KOHX.FZ.W.0002.131025T0600Z-131025T1400Z/ /O.EXB.KOHX.HZ.W.0001.131025T0500Z-131025T1400Z/ CANNON-DE KALB-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...WOODBURY...SMITHVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER 736 PM CDT THU OCT 24 2013 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY. THE FREEZE WARNING HAS BEEN CANCELLED. * LOCATION...UPPER CUMBERLAND REGION AND CUMBERLAND PLATEAU. * TEMPERATURES...LOWS IN THE MID 20S FRIDAY MORNING. * IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES OF 27 DEGREES OR LESS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TNZ010-011-031>034-065-066-251400- /O.EXT.KOHX.HZ.W.0001.131025T0500Z-131025T1400Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE 736 PM CDT THU OCT 24 2013 ...HARD FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... * LOCATION...UPPER CUMBERLAND REGION AND CUMBERLAND PLATEAU. * TEMPERATURES...LOWS IN THE MID 20S. * IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES OF 27 DEGREES OR LESS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TNZ005>009-022>030-056>062-075-093>095-251400- /O.EXT.KOHX.FZ.W.0002.131025T0500Z-131025T1400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON... ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...SHELBYVILLE... WAYNESBORO...LAWRENCEBURG...PULASKI 736 PM CDT THU OCT 24 2013 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... * LOCATION...ALL OF MIDDLE TENNESSEE WEST OF THE UPPER CUMBERLAND REGION AND CUMBERLAND PLATEAU. * TEMPERATURES...LOWS IN THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SHAMBURGER
546 WWUS74 KOHX 250816 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 316 AM CDT FRI OCT 25 2013 ...FREEZE THIS MORNING AND ANOTHER FREEZE LATE TONIGHT INTO SATURDAY MORNING... .A COLD HIGH PRESSURE SYSTEM WILL REMAIN OVER MIDDLE TENNESSEE THROUGH SATURDAY MORNING. LOW TEMPERATURES IN THE MID TO UPPER 20S WILL BE COMMON...ALONG WITH WIDESPREAD FROST. TNZ010-011-031>034-063>066-077>080-251615- /O.NEW.KOHX.FZ.W.0003.131026T0500Z-131026T1400Z/ /O.CON.KOHX.HZ.W.0001.000000T0000Z-131025T1400Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE- CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE... ALTAMONT...SPENCER 316 AM CDT FRI OCT 25 2013 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * LOCATION...UPPER CUMBERLAND REGION AND PLATEAU. * TEMPERATURES...LOWS MAINLY IN THE MID 20S. * IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TNZ005>009-022>030-056>062-075-093>095-251615- /O.NEW.KOHX.FZ.W.0003.131026T0500Z-131026T1400Z/ /O.CON.KOHX.FZ.W.0002.000000T0000Z-131025T1400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON... ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...SHELBYVILLE... WAYNESBORO...LAWRENCEBURG...PULASKI 316 AM CDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * LOCATION...MUCH OF MIDDLE TENNESSEE. * TEMPERATURES...LOWS MAINLY IN THE UPPER 20S. * IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Oct 23, 11:54 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 23, 11:54 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1154 PM CDT WED OCT 23 2013 .AVIATION UPDATE...FOR 06Z TAF PACKAGE... IR SATELLITE CONTINUES TO INDICATE ONSET OF HIGH CEILINGS AT KCKV AND KBNA. KCSV WILL BE SEEING THE CLOUD COVER IN FIRST COUPLE HOURS OF TAF PERIOD. CEILINGS WILL DECREASE OVER NEXT 6 HOURS BUT SHOULD STAY ABOVE MVFR HEIGHTS. VFR EXPECTED TO PREVAIL THROUGHOUT. && .PREV DISCUSSION... /ISSUED 855 PM CDT WED OCT 23 2013/ UPDATE... SEVERAL ISSUES WITH FORECAST FOR TONIGHT INCLUDING TEMPERATURES...SKY COVER...FREEZE WARNING ON THE PLATEAU...AND EVEN PRECIPITATION. TEMPERATURES HAVE DROPPED RAPIDLY THIS EVENING WITH MUCH OF THE CWA EAST OF I-65 OUTSIDE OF THE URBAN NASHVILLE METRO ALREADY IN THE MID 30S PER SURFACE OBS. HOWEVER...SATELLITE IMAGERY SHOWS THICK MID/HIGH LEVEL CLOUD COVER NOW ENTERING THE CWA AND SPREADING QUICKLY SOUTHEASTWARD...AND ONCE CLOUDS COVER A PARTICULAR LOCATION TEMPERATURES SHOULD REMAIN NEARLY STEADY REMAINDER OF THE NIGHT. BASED ON THIS REASONING...WILL NOT EXPAND THE FREEZE WARNING WESTWARD TO INCLUDE MORE COUNTIES ALTHOUGH WAS TEMPTED TO DO SO...BUT DID BUMP UP TIMING OF FREEZE WARNING START TO 06Z. ALSO ADJUSTED SKY COVER AND OTHER GRIDS BASED ON LATEST OBS AND TRENDS. RADAR IMAGERY ALSO SHOWING SOME LIGHT RAIN ACROSS SOUTHERN ILLINOIS SPREADING ACROSS CENTRAL KENTUCKY AT THIS HOUR. HRRR AND WRF MODELS INDICATE THIS PRECIP SHOULD REMAIN NORTH OF THE CWA TONIGHT...BUT A STRAY FLURRY IS NOT COMPLETELY OUT OF THE QUESTION ON THE NORTHERN PLATEAU. CHANCE IS TOO REMOTE TO MENTION IN THE FORECAST. ALTHOUGH HAVE NOT HAD MUCH OF A CHANCE TO LOOK AT TEMPERATURES THE NEXT TWO NIGHTS...LATEST MAV/MET MOS STILL INDICATE POTENTIAL FOR WIDESPREAD FREEZING TEMPERATURES FOR NEARLY ALL OF MIDDLE TENNESSEE BOTH THURSDAY AND FRIDAY NIGHTS. TIME HEIGHT MOISTURE/OMEGA FIELDS SHOW THAT CLOUDS SHOULD NOT BE A FACTOR IN TEMPS THURSDAY NIGHT...BUT CIRRUS COULD BE A FACTOR ON FRIDAY NIGHT. NO CHANGES WERE MADE TO INHERITED FREEZE WATCH FOR THURSDAY NIGHT. SHAMBURGER PREV DISCUSSION... /ISSUED 635 PM CDT WED OCT 23 2013/ AVIATION UPDATE...FOR 00Z TAF PACKAGE... IR SATELLITE TRENDS CONTINUE TO INDICATE BKN DECK OF 10KFT CEILINGS ON THE APPROACH FROM THE NW. BELIEVE THIS WILL PREVAIL THROUGH FIRST 12 HOURS OF TAF PERIOD FOR KCKV AND KBNA. CEILINGS SHOULD DROP BY MID MORNING AS MOISTURE CONTINUES TO MOVE IN AND MOISTEN THE COLUMN. COULD BE NEAR MVFR CEILINGS BY AROUND 14Z BUT KEPT OFFICIAL FORECAST JUST ABOVE FOR NOW. PREV DISCUSSION... /ISSUED 238 PM CDT WED OCT 23 2013/ DISCUSSION...HIGH PRESSURE NOW BUILDING INTO MIDDLE TENNESSEE FROM THE WEST, WITH A SCT-BKN CU FIELD COVERING THE NE HALF OF MIDDLE TENNESSEE THIS AFTERNOON. DESPITE A STRONG NW BREEZE MOST OF THE DAY, SURFACE PRESSURE GRADIENT IS STARTING TO BREAK DOWN NOW, SO WINDS HAVE BEGUN TO DIMINISH. EXPECT MOST OF MIDDLE TENNESSEE TO REMAIN PARTLY TO MOSTLY CLOUDY OVERNIGHT AND THURSDAY AHEAD OF THE 850 MB TROUGH. DESPITE THIS, TEMPERATURES ALONG THE CUMBERLAND PLATEAU WILL DROP TO OR BELOW FREEZING TONIGHT, HENCE THE EARLIER FREEZE WARNING. THE HIGH CENTER WILL GRADUALLY WORK ITS WAY EASTWARD AS THE MID STATE REMAINS UNDER A COLD AIR MASS. WITH THE COLD ADVECTION PATTERN EXPECTED TO LAST INTO THE WEEKEND, FREEZING OVERNIGHT TEMPERATURES WILL BECOME MORE PREVALENT TOMORROW AND FRIDAY NIGHT, WITH RETURN FLOW PICKING UP ON SATURDAY AND BRINGING WARMER AIR. HIGHS ON TUESDAY AND WEDNESDAY OF NEXT WEEK WILL LIKELY HIT THE LOWERS 70'S AHEAD OF THE NEXT BIG SYSTEM, WHICH THE ECMWF BRINGS THROUGH ON THURSDAY AND THE GFS ON FRIDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR TNZ005>011-022>034-056>066-075-077>080-093>095. FREEZE WARNING UNTIL 9 AM CDT THURSDAY FOR TNZ011-032>034-065- 066-078>080. && TB12
Hazardous weather outlook, Oct 24, 1:40 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 140 AM CDT THU OCT 24 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-241000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 140 AM CDT THU OCT 24 2013 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF THE OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FREEZING TEMPERATURES ARE EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING...AND AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. WIDESPREAD FROST IS ALSO EXPECTED. TEMPERATURES WILL FALL AS LOW AS THE MID 20S IN SOME AREAS...ESPECIALLY OVER THE UPPER CUMBERLAND REGION. PLANS SHOULD BE MADE TO PROTECT ALL OUTDOOR PLANTS AND ANIMALS FROM THESE POTENTIAL KILLING FREEZES. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:48 PM CDT | Hard Freeze Warning | OHX | Cannon, Clay, Coffee, Cumberland, DeKalb, Fentress and 8 more | 17 hr |
Nearby
Freeze Warnings in Tennessee, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.